Virginia, 2023Damaging Winds in Virginia, July 29, 2023
July 29, 2023 · NWS AKQ · 25 events in 10 counties and zones
A broken line of severe thunderstorm produced damaging winds across portions of central and south central Virginia, and the Virginia Northern Neck on July 29.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $72,000
- Crop damage
- $32,000
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broken line of severe thunderstorm produced damaging winds across portions of central and south central Virginia, and the Virginia Northern Neck on July 29.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 29, 3:30 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 29, 3:30 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
430 PM EDT Sat Jul 29 2023
.SYNOPSIS...
A cold front pushes south across the region tonight
into Sunday with showers and storms develop ahead of it this
afternoon into tonight. Drier but cooler conditions return Sunday
behind the front. High pressure builds back into the region early
next week with near to below normal temperatures returning.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 430 PM EDT Saturday...
Update: A Severe Thunderstorm Watch is now in effect for all of
our Virginia and Maryland counties until 10 PM EDT. Storms are
rapidly developing to our north and northwest and will continue
to progress south and southeast through this evening. Strong
wind gusts remains the main threat.
As expected, quite hot this afternoon with air temperatures climbing
into the mid 90s. Dewpoints have also increased this afternoon
thanks to a tropical low centered across far southern SC/northern GA
funneling moist air into the region. As a result, heat indices
are hovering right around 105 to 110. The Excessive Heat Warning
and Heat Advisories remain in effect through this evening.
The other story this evening is the potential for severe
thunderstorms. A cold front is approaching the region from the NW
this afternoon, now crossing the Ohio River and entering West
Virginia. Ahead of the front, a very moist and unstable airmass is
over the region with MLCAPE now in excess of ~2000 to 2500 J/kg (per
latest RAP soundings) and DCAPE in excess of 1000 J/kg.
Still seeing a bit of CIN across the area, but this should continue
to diminish over the next couple of hours. After reviewing the
latest CAMs, expect showers and thunderstorms to develop and congeal
into a broken line just north and northwest of the local area around
4 PM and work south across the region through this evening into
tonight. Still am anticipating damaging wind gusts in excess of 60
mph and heavy rainfall to be the main threats today, but also cannot
rule out some isolated instances of large hail and perhaps an
isolated tornado (best potential near the Chesapeake Bay).
Storms should be largely diminished/out of the area by Midnight as
the cold front pushes south, but cannot rule out a lingering storm
or shower across far southern portions of the area early Sunday.
Cooler and drier air begins to filter in later tonight, with low
temperatures falling into the 60s across northern areas and 70s
further south.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
As of 245 PM EDT Saturday...
The cold front continues to push south of the area through Sunday
morning with generally dry conditions expected for much of the day
Sunday (a stray shower or storm cannot be ruled out closer to the
Albemarle Sound). Feeling more comfortable on Sunday with
dewpoints dropping into the 60s for many locations and high
temperatures only in the mid to upper 80s. Cannot rule out a
slight chance for a rain shower late Sunday night into early
Monday as a weak shortwave moves across the region. Cooler
Sunday night with lows generally in the 60s. Monday will be
mostly dry apart from a chance for a few isolated showers/storms
across SE VA/NE NC and a slight chance across interior portions
of the Eastern Shore. Highs Monday in the mid to upper 80s with
lows Monday night in the low to mid 60s for most, upper 60s to
near 70F along the coast, and upper 50s in rural portions of
Louisa. Similar conditions on Tuesday as high pressure builds
north of the area with generally dry conditions outside of a
stray shower or storm across SE VA/NE NC. Highs Tuesday again
generally in the mid 80s.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 245 PM EDT Saturday...
A longwave trough remains over the area through next week with near
to below normal temps expected. Mainly dry through Wed apart from an
isolated diurnal showers/storm in NE NC Tues. Shower/storm chances
increase Thurs through Sat as a few shortwaves round the trough.
Even so, PoPs Thurs and Fri 20-30% and 25-40% Sat (highest chance in
NE NC). Highs in the mid-upper 80s each day next week. Refreshing
lows in the upper 50s to lower 60s W to the mid-upper 60s E (apart
from upper 60s to near 70F along the coast) Tues night with high
pressure overhead. Lows in the low-mid 60s (except near 70F along
the coast) Wed night, upper 60s to near 70F Thurs night, and upper
60s to lower 70s Fri night.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
As of 145 PM EDT Saturday...
VFR conditions to start the 18z TAF period, with cumulus (~5000
feet) now just starting to develop across the area. Showers and
thunderstorms are expected to develop later this afternoon
north of the area and drop south late this afternoon through
this evening. SBY and RIC continue to have the highest chances
to see any thunderstorm activity, with lesser chances further
south (especially ECG). Storm chances increase after ~21-22z
across the northern TAF sites, and after ~00z further south.
Storms will have the potential to produce brief MVFR to IFR
conditions, in addition to strong wind gusts. Shower and storm
activity begins to diminish from north to south late this
evening into tonight, lingering the latest across the far south
(ECG). Improving conditions are expected on Monday as high
pressure begins to build back into the area. Breezy S to SW
winds this afternoon (~20 to 25 knot gusts) ahead of the front.
Winds become NW and then N in the wake of the front late tonight
into Monday.
Outlook: Generally Dry/VFR conditions are anticipated through
early next week with high pressure settling just north of the
local area.
&&
.MARINE...
As of 245 PM EDT Saturday...
High pressure remains anchored near Bermuda this morning, with SSW
winds of 15-20 kt with gusts to 25 kt on the bay/Lower James with
slightly less wind on the ocean. SCAs remain in effect for the
bay/Lower James for the ongoing winds early this morning. Seas are 3-
4.5 ft. Winds will briefly diminish later this morning before
increasing during the aftn (especially near the land/water
interface) as mixing over land increases. Southwesterly 925mb winds
will increase a bit during the day and will be strong enough to
support frequent 25 kt gusts in the land areas adjacent to the Lower
Bay, York/James Rivers, and Currituck Sound (and NAM/GFS BUFKIT
soundings for KORF/KPHF support this solution). Therefore, have
issued SCAs for the York/Upper James/Currituck Sound until 23z/7 PM
and have extended the SCAs for the Lower Ches Bay/Lower James River
until 02z/10 PM. 925-950mb winds will be a bit weaker over the nrn
bay, so will not make any changes to the headline there (which
expires at 10 AM). In addition, tstms are likely over the waters
late this aftn through early tonight, which will very likely require
SMWs (and gusts in excess of 50 kt are possible in the strongest
storms). A cold front will push through Sunday morning with winds
becoming NW then NNE behind it (likely remaining sub- SCA...although
a 3-6 hour period of gusts near SCA criteria are possible following
the FROPA). High pressure builds toward the area from the NNW Sun
night into early next week with sub- SCA conditions expected.
Seas remain in the 3-4 ft range through Sun morning, then subside to
2-3 ft for Sun aftn into Tue. There is a moderate rip current risk
at the northern beaches today (due to shore normal swell in the 2-
2.5 ft range), while a low rip current risk is expected in VA Beach
and the nrn Outer Banks. A low rip current risk is expected at all
beaches on Sun.
&&
.CLIMATE...
The high temperature at RIC last hit 100F on July 28th 2020.
The last time there were 3 or more consecutive Summer seasons
where the high temperature failed to reach 100F at RIC occurred
from 1971-1975.
Record highs today (Saturday)
7/29
RIC 103/2011
ORF 103/1993
SBY 100/1913
ECG 101/2011
In addition, new record high minimum temperatures were set
yesterday (Fri 7/28) at RIC and SBY. See RERRIC and RERSBY for
details.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Excessive Heat Warning until 8 PM EDT this evening for
MDZ021>023.
Heat Advisory until 8 PM EDT this evening for MDZ024-025.
NC...Heat Advisory until 8 PM EDT this evening for NCZ012>017-
030>032-102.
VA...Excessive Heat Warning until 8 PM EDT this evening for VAZ064-
075>078-081>086-089-090-093-095>098-511>525.
Heat Advisory until 8 PM EDT this evening for VAZ048-060>062-
065>069-079-080-087-088-092-099-100-509-510.
MARINE...Small Craft Advisory until 10 AM EDT Sunday for ANZ630-631.
Small Craft Advisory until 1 PM EDT Sunday for ANZ632-634.
Small Craft Advisory until 7 PM EDT this evening for ANZ633.
Small Craft Advisory until 10 PM EDT this evening for ANZ636-
637.
Small Craft Advisory until 4 AM EDT Sunday for ANZ638.
&&
SYNOPSIS...AJB/RMM
NEAR TERM...AJB
SHORT TERM...AJB
LONG TERM...AJB/RMM
AVIATION...AJB
MARINE...JAO
CLIMATE...Hazardous weather outlook, Jul 29, 3:42 PM EST, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
442 PM EDT Sat Jul 29 2023
NCZ012>017-030>032-102-302045-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-
442 PM EDT Sat Jul 29 2023
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northeast North Carolina.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ089-093-095>098-523>525-302045-
Surry-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-York-Newport News-Hampton/Poquoson-
442 PM EDT Sat Jul 29 2023
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 571 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Severe Thunderstorm Watch.
Scattered thunderstorms are possible this evening into early tonight
and could be strong to severe. Damaging winds are the primary
hazard.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ065-079-087-088-092-302045-
Mecklenburg-Brunswick-Greensville-Sussex-Southampton-
442 PM EDT Sat Jul 29 2023
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 571 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for south central Virginia and
southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Severe Thunderstorm Watch.
Scattered thunderstorms are possible this evening into early tonight
and could be strong to severe. Damaging winds are the primary
hazard.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ100-302045-
Northampton-
442 PM EDT Sat Jul 29 2023
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 571 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for eastern Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Severe Thunderstorm Watch.
MODERATE RIP CURRENT RISK.
Scattered thunderstorms are possible this evening into early tonight
and could be strong to severe. Damaging winds are the primary
hazard.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
MDZ021>023-VAZ064-075>078-081>086-090-511>522-302045-
Dorchester-Wicomico-Somerset-Caroline-Westmoreland-Richmond-
Northumberland-Lancaster-Prince George-Charles City-New Kent-
Gloucester-Middlesex-Mathews-James City-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
442 PM EDT Sat Jul 29 2023
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 571 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia, south central Virginia and southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Severe Thunderstorm Watch.
Scattered thunderstorms are possible this evening into early tonight
and could be strong to severe. Damaging winds are the primary
hazard.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
MDZ024-VAZ048-060>062-066>069-080-509-510-302045-
Inland Worcester-Fluvanna-Prince Edward-Cumberland-Goochland-
Lunenburg-Nottoway-Amelia-Powhatan-Dinwiddie-Western Louisa-
Eastern Louisa-
442 PM EDT Sat Jul 29 2023
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 571 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia and south central Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Severe Thunderstorm Watch.
Scattered thunderstorms are possible this evening into early tonight
and could be strong to severe. Damaging winds are the primary
hazard.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-VAZ099-302045-
Maryland Beaches-Accomack-
442 PM EDT Sat Jul 29 2023
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 571 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Maryland and
southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Severe Thunderstorm Watch.
MODERATE RIP CURRENT RISK.
Scattered thunderstorms are possible this evening into early tonight
and could be strong to severe. Damaging winds are the primary
hazard.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Jul 29, 4:25 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Wakefield VA
525 PM EDT Sat Jul 29 2023
VAZ064-292215-
Caroline VA-
525 PM EDT Sat Jul 29 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CAROLINE AND
NORTHWESTERN ESSEX COUNTIES THROUGH 615 PM EDT...
At 524 PM EDT, Doppler radar was tracking a strong thunderstorm over
Massaponax, or 8 miles south of Fredericksburg, moving east at 30
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bowling Green, Port Royal, Fort A.p. Hill, Rappahannock Academy,
Villboro, Nancy Wrights Corner, Guinea, Corbin, and Woodford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central and east central Virginia.
&&
LAT...LON 3824 7731 3824 7729 3822 7729 3823 7728
3825 7727 3825 7723 3824 7723 3823 7725
3819 7725 3819 7723 3820 7722 3817 7718
3817 7715 3815 7712 3808 7717 3807 7716
3799 7720 3808 7754 3823 7738 3825 7735
TIME...MOT...LOC 2124Z 279DEG 28KT 3819 7754
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ZimmermanThunderstorm Wind, Caroline
- When
- July 29, 5:00 PM EST
- Where
- Caroline County, 0.69 mi S of Port Royal
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.160, -77.200
A tree fell down at the intersection of Highway 301 and Highway 17.
Thunderstorm Wind, Richmond
- When
- July 29, 5:25 PM EST
- Where
- Richmond County, 1.29 mi ESE of Foneswood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 38.090, -76.880
Trees were reported down near Carter Town Road.
Thunderstorm Wind, Richmond
- When
- July 29, 5:30 PM EST
- Where
- Richmond County, 1.29 mi WSW of Havelock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.010, -76.850
Numerous trees were reported down along Newland Road with the road completely closed due to the trees.
Thunderstorm Wind, Essex
- When
- July 29, 5:35 PM EST
- Where
- Essex County, 1.49 mi SSE of Chance
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.050, -77.010
Several large limbs and trees were knocked down along US-17 according to the Waze app.
Thunderstorm Wind, Cumberland
- When
- July 29, 5:42 PM EST
- Where
- Cumberland County, 2.64 mi SW of Tamworth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 37.600, -78.110
Numerous trees and power lines were reported down across Cumberland County, especially in the area just south of Cartersville.
Thunderstorm Wind, Powhatan
- When
- July 29, 5:55 PM EST
- Where
- Powhatan County, 3.5 mi S of Trenholm
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.550, -78.090
Several large limbs and trees were reported down along Anderson Highway and Ballsville Road according to the Waze app.
Thunderstorm Wind, Powhatan
- When
- July 29, 6:00 PM EST
- Where
- Powhatan County, 3.5 mi N of Ballsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.530, -78.060
Multiple trees were reported down in Powhatan.
Thunderstorm Wind, Prince Edward
- When
- July 29, 6:03 PM EST
- Where
- Prince Edward County, 4.09 mi SSE of Farmville Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.300, -78.390
A tree was reported down near the intersection of North Virginia Street and Longwood Avenue.
Thunderstorm Wind, Prince Edward
- When
- July 29, 6:03 PM EST
- Where
- Prince Edward County, 3.83 mi SSE of Farmville Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.300, -78.400
A tree was reported down near the intersection of Watkins Street and Chambers Street in Farmville.
Thunderstorm Wind, Northumberland
- When
- July 29, 6:10 PM EST
- Where
- Northumberland County, Heathsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.920, -76.470
A tree was downed near the public library in Heathsville.
Thunderstorm Wind, Powhatan
- When
- July 29, 6:10 PM EST
- Where
- Powhatan County, 1.49 mi NNE of Powhatan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.550, -77.920
A tree was downed in the 1137 block cul-de-sac of Powhatan.
Thunderstorm Wind, Amelia
- When
- July 29, 6:12 PM EST
- Where
- Amelia County, 1.49 mi NNE of Jetersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.300, -78.090
Trees were downed near Jetersville.
Thunderstorm Wind, Prince Edward
- When
- July 29, 6:17 PM EST
- Where
- Prince Edward County, 1.79 mi WSW of Rice
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.260, -78.330
A tree was reported down on Monroe Church Road in Rice.
Thunderstorm Wind, Amelia
- When
- July 29, 6:22 PM EST
- Where
- Amelia County, 3.5 mi S of Amelia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.280, -77.970
Trees were reported down south of Amelia Court House.
Thunderstorm Wind, Chesterfield
- When
- July 29, 6:33 PM EST
- Where
- Chesterfield County, 1.3 mi WNW of Robious
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Crop damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 37.530, -77.640
A large tree was uprooted and damaged a house on Radstock Road.
Thunderstorm Wind, Chesterfield
- When
- July 29, 6:40 PM EST
- Where
- Chesterfield County, 0.88 mi SE of Hallsboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Crop damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 37.470, -77.720
Numerous trees were reported down across western Chesterfield from Swift Creek to Moseley.
Thunderstorm Wind, Chesterfield
- When
- July 29, 6:40 PM EST
- Where
- Chesterfield County, 4.84 mi S of Midlothian
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.430, -77.650
Multiple trees were reported down in and near Brandermill.
Thunderstorm Wind, Chesterfield
- When
- July 29, 6:41 PM EST
- Where
- Chesterfield County, 0.55 mi E of Robious
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Crop damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.520, -77.610
Multiple trees were reported down near the intersection of Robious Road and Huguenot Road.
Thunderstorm Wind, Chesterfield
- When
- July 29, 6:42 PM EST
- Where
- Chesterfield County, 3.02 mi SE of Midlothian
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Crop damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 37.470, -77.610
A tree was downed and damaged a roof.
Thunderstorm Wind, Chesterfield
- When
- July 29, 6:51 PM EST
- Where
- Chesterfield County, 3.53 mi NW of Richmond Chesterfiel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.440, -77.570
A tree was reported down on Lynchester Drive.
Thunderstorm Wind, Chesterfield
- When
- July 29, 6:56 PM EST
- Where
- Chesterfield County, 1.3 mi WSW of Bellbluff
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 37.420, -77.470
A tree was reported down on Hopkins Road near the intersection with Beulah Road.
Thunderstorm Wind, Chesterfield
- When
- July 29, 6:57 PM EST
- Where
- Chesterfield County, 1.3 mi WSW of Ampt Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.440, -77.470
Trees were reported down near Hopkins Road and Meadowdale Boulevard.
Thunderstorm Wind, Chesterfield
- When
- July 29, 7:00 PM EST
- Where
- Chesterfield County, Chester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 37.350, -77.450
A tree was reported down on Robertson Street in Chester.
Thunderstorm Wind, Chesterfield
- When
- July 29, 7:00 PM EST
- Where
- Chesterfield County, 0.55 mi W of Ampt Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.450, -77.460
A tree was reported down on Creek Meadow Circle.
Thunderstorm Wind, Mecklenburg
- When
- July 29, 7:30 PM EST
- Where
- Mecklenburg County, 1.38 mi N of Clarksville Marks Ar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.620, -78.570
Multiple trees were reported down in Clarksville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Virginia, July 29, 20231 death · $26 million · 78 kt wind · 28 events
- Damaging Winds in Kentucky, July 29, 20231 death · $77,000 · 56 kt wind · 8 events
- Damaging Winds in Maryland, July 29, 2023$27 million · 74 kt wind · 37 events
- Damaging Winds in District of Columbia, July 29, 20232 injured · $25 million · 73 kt wind · 2 events
- Heat in Nevada, July 29, 20231 death · 1 event
- Rip Current in Indiana, July 29, 20231 death · 1 event
- Rip Current in Wisconsin, July 29, 20231 death · 1 event
- Wildfire in Washington, July 29 to 31, 2023$8.0 million · 1 event
- Tornado and Damaging Winds in Nebraska, July 29, 2023$907,000 · EF1 · 15 events
- Damaging Winds in Illinois, July 29, 2023$433,000 · 65 kt wind · 14 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 29, 202361 kt wind · 90 events
- Damaging Winds in Ohio, July 29, 2023$140,000 · 50 kt wind · 31 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1127885, 1127915, 1127910, 1127886, 1127890, 1127908, 1127920, 1127913, 1127914, 1127909, 1127919, 1127882, 1127916, 1127884, 1127907, 1127891, 1127902, 1127901, 1127906, 1127904, 1127899, 1127892, 1127893, 1127903, 1127917.